Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 142, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2002, 8:24 PM CDT for Carson County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2002, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 26, 2002, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Carson County, TX
The radar
The Amarillo radar (KAMA), 51 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:25 PM CDT | Hail 0.75 | White Deer, TX | |
| Jun 26, 8:25 PM CDT | Thunderstorm Wind 52 E | White Deer, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 270124 SVRAMA TXC065-270200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 825 PM CDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CARSON COUNTY IN TEXAS * UNTIL 900 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF WHITE DEER...OR ABOUT 11 MILES SOUTHWEST OF PAMPA...MOVING SOUTH AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... WHITE DEER AND SKELLYTOWN LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS LAT...LON 3560 10110 3563 10158 3532 10132 3528 10111
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:00 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 26, 4:00 PM CDT, 4 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT WED JUN 26 2002 UPPER LEVEL RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES WILL CONTINUE TO BUILD DURING THE NEXT 36 TO 48 HOURS OR SO. SEVERAL VORTICITY MAXIMA EMBEDDED WITHIN AND AROUND THE PERIPHERY OF THE RIDGE WILL PASS OVER THE AREA AS WELL. MEANWHILE...AS PREVIOUS FORECAST SHIFT NOTED...WX FEATURES NEAR THE SURFACE ARE SOMEWHAT WEAK AND DISORGANIZED...WITH MOST NOTABLE FEATURE A WEAK BOUNDARY ACROSS THE OK PANHANDLE. IT IS MOST LIKELY WHAT IS LEFT OF LAST NIGHT/S OUTFLOW BOUNDARY. HOWEVER...SLIGHTLY COOLER TEMPERATURES JUST NORTH OF IT MAY SUGGEST IT IS THE WEAKENING COLD FRONT. IRREGARDLESS...CONVECTION HAS INITIATED ALONG IT. HIGH BUOYANCY/LOW SHEAR ENVIRONMENT WITH BROAD TEMPERATURE-DEWPOINT SPREADS SUGGEST ISOLATED SEVERE WITH WIND THE PRIMARY THREAT THROUGH THE EVENING. SIMILAR TO YESTERDAY...ONLY MINOR CHANGES WERE MADE TO PREVIOUS FORECAST. UPPER LEVEL RIDGE WILL BROADEN AND FLATTEN THIS WEEKEND WITH ITS AXIS SHIFTING EAST OVER THE PLAINS. SURFACE WX PATTERN AS STATED EARLIER WILL REMAIN RATHER BENIGN WITH PERHAPS A NOTABLE TROUGH DEVELOPING IN EASTERN CO/NM LATE THIS WEEKEND INTO EARLY NEXT WEEK. THEREFORE...CHANCE POPS THROUGH THE WEEKEND WITH TREND TOWARDS SLIGHT CHANCE EARLY NEXT WEEK LOOKS REASONABLE AS FLOW ALOFT WEAKENS AND TURNS MORE NORTHEASTERLY. FCSTID = 4 AMARILLO 66 89 65 92 / 30 30 30 30 BEAVER 68 87 66 91 / 40 30 30 30 BOISE CITY 65 87 63 89 / 30 30 30 30 BORGER 67 88 68 92 / 40 30 30 30 BOYS RANCH 65 89 65 92 / 30 30 30 30 CANYON 66 90 64 92 / 30 30 30 30 CLARENDON 68 89 68 91 / 40 30 30 30 DALHART 65 88 63 90 / 30 30 30 30 GUYMON 67 87 65 92 / 40 30 30 30 HEREFORD 65 90 64 92 / 30 30 30 30 LIPSCOMB 70 87 67 92 / 40 30 30 30 PAMPA 68 88 68 92 / 40 30 30 30 SHAMROCK 70 87 69 91 / 40 30 30 30 WELLINGTON 70 88 70 91 / 40 30 30 30 .AMA... TX...NONE. OK...NONE. JH
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:07 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 53 min |
| Jun 26, 7:31 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 59 min |
| Jun 26, 9:11 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.